[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.176.35. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 12, 1960

PHOTOSENSITIVITY DUE TO TETRACYCLINE DERIVATIVE

Author Affiliations

Corpus Christi, Texas

From the Thomas-Spann Clinic.

JAMA. 1960;172(11):1155-1156. doi:10.1001/jama.1960.63020110003009a

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Dermatological manifestations have been reported from the use of many drugs, particularly antibiotics. With the widespread use of antibiotics, particularly the tetracycline derivatives, it is likely that photosensitivity will be found in the ordinary practice of medicine, particularly when warmer weather comes and more persons are exposed to sunlight. A single case of a severe reaction to demethylchlortetracycline hydrochloride was noted in September, 1959.

Report of a Case  A 30-year-old woman was suffering from a generalized ache, a sore throat, and a respiratory infection. She had a slightly elevated temperature and pulse rate; otherwise, physical findings were normal. On Sept. 1 she was put on therapy with demethylchlortetracycline (Declomycin) hydrochloride, 150 mg. four times daily, for four days. On Sept. 5 the patient went surf fishing and was exposed to sunlight over the arms, hands, neck, and face. Within 30 to 40 minutes she began to develop a severe tingling

First Page Preview View Large
First page PDF preview
First page PDF preview
×